Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 45, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Sep 1, 1999, 3:18 PM MDT for Scotts Bluff County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 1999, 3:18 PM MDT (21:18 UTC)
- Expired
- Sep 1, 1999, 3:50 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371 WFUS1 KCYS 012119 RRA TORCYS NEC157-012150- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 318 PM MDT WED SEP 1 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... WESTERN SCOTTS BLUFF COUNTY IN THE NEBRASKA PANHANDLE * UNTIL 350 PM MDT * AT 315 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 18 MILES WEST OF SCOTTSBLUFF... MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LYMAN THROUGH 325 PM MDT MORRILL BY 325 PM MDT MITCHELL BY 335 PM MDT THIS STORM HAS A HISTORY OF PRODUCING TORNADOES...STRONG WINDS AND LARGE HAIL IN GOSHEN COUNTY WYOMING. ABANDON MOBILE HOMES GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. BANN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Sep 1, 2:21 PM MDT, 57 minutes earlier.
Area forecast discussion, Sep 1, 2:21 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT WED SEP 1 1999 SEVERE WEATHER IS SHORT TERM PROBLEM. SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF SE WY AND THE PANHANDLE UNTIL 8 PM. HAVE ALREADY ISSUED TORNADO WARNING FOR PLATTE COUNTY. LAPS DATA SHOWING CAPES 1000-1500 IN WATCH AREA ALONG WITH LIS -4/-5. LONG WAVE TROF OVER WEST COAST WITH EMBEDDED SHORT WAVES IN UPPER SOUTHWEST FLOW WILL KEEP UNSETTLED WEATHER IN THIS FORECAST. BASED ON THE QPF OF ALL THREE MODELS WILL HAVE MENTION OF POPS THROUGHOUT THE FORECAST. LOOKS LIKE WE WILL HAVE MONSOONAL FLOW SO MOISTURE WONT BE A PROBLEM. TEMPS WILL BE COOLER WITH LOTS OF CLOUD COVER. .CYS... WY...SEVERE THUNDERSTORM WATCH UNTIL 8 PM WYZNS 64...66>70. NE...SEVERE THUNDERSTORM WATCH UNTIL 8 PM NEZNS 1>3...19>21...54-55. GRIFFITH
In the hours before
Special weather statement, Sep 1, 10:06 AM MDT, 5 hours 12 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-012300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1006 AM MDT WED SEP 1 1999 THE SEVERE WEATHER POTENTIAL IN SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE IS MODERATE TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS SOUTHEAST WYOMING THIS MORNING. A COLD FRONT HAS STALLED OUT FROM SOUTHEAST WYOMING INTO THE PANHANDLE OF NEBRASKA. IN ADDITION THE JET STREAM IS ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE COWBOY STATE THIS MORNING. SEVERAL UPPER LEVEL DISTURBANCES ARE BEING DRIVEN BY THE JET STREAM. WITH THE ABOVE FEATURES IN PLACE THE ATMOSPHERE IS IN A CONDITION FAVORABLE FOR SEVERE WEATHER. THE PRIMARY THREAT TODAY WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT OF THE QUESTION LATER THIS AFTERNOON INTO THE EVENING HOURS. SPOTTER ACTIVATION MAY BE NECESSARY TODAY...ESPECIALLY AFTER 2 PM AND EAST OF THE LARAMIE RANGE. GRIFFITH WCJIN-WYSE-WYNE
Special weather statement, Sep 1, 10:06 AM MDT, 5 hours 12 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-012300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1006 AM MDT WED SEP 1 1999 THE SEVERE WEATHER POTENTIAL IN SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE IS MODERATE TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS SOUTHEAST WYOMING THIS MORNING. A COLD FRONT HAS STALLED OUT FROM SOUTHEAST WYOMING INTO THE PANHANDLE OF NEBRASKA. IN ADDITION THE JET STREAM IS ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE COWBOY STATE THIS MORNING. SEVERAL UPPER LEVEL DISTURBANCES ARE BEING DRIVEN BY THE JET STREAM. WITH THE ABOVE FEATURES IN PLACE THE ATMOSPHERE IS IN A CONDITION FAVORABLE FOR SEVERE WEATHER. THE PRIMARY THREAT TODAY WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT OF THE QUESTION LATER THIS AFTERNOON INTO THE EVENING HOURS. SPOTTER ACTIVATION MAY BE NECESSARY TODAY...ESPECIALLY AFTER 2 PM AND EAST OF THE LARAMIE RANGE. GRIFFITH WCJIN-WYSE-WYNE
Special weather statement, Sep 1, 1:59 PM MDT, 1 hour 19 minutes before
NEZ001>003-019>021-054-055-WYZ064-066>070-020200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT WED SEP 1 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... IN WYOMING...THE SEVERE THUNDERSTORM WATCH INCLUDES LARAMIE... PLATTE...GOSHEN...EASTERN ALBANY...AND EXTREME SOUTH CENTRAL CONVERSE COUNTIES OF SOUTHEAST WYOMING. THIS WATCH INCLUDES CHEYENNE...PINE BLUFFS...TORRINGTON AND WHEATLAND. THIS WATCH DOES NOT INCLUDE THE CITY OF LARAMIE. IN NEBRASKA...THE WATCH INCLUDES SCOTTS BLUFF...BOX BUTTE...DAWES... SOUTHERN SIOUX...KIMBALL...BANNER...CHEYENNE AND MORRILL COUNTIES. THIS WATCH AFFECTS SCOTTSBLUFF...ALLIANCE...SIDNEY...KIMBALL... BRIDGEPORT AND HARRISBURG. INCREASING AMOUNTS OF HUMIDITY...SOME AFTERNOON SUNSHINE AND A THE APPROACH OF A COLD FRONT HAS COMBINED TO PRODUCE AN ATMOSPHERE CONDUCIVE FOR SEVERE WEATHER. THESE CONDITIONS ARE EXPECTED TO PERSIST UNTIL 800 PM MDT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BANN
Special weather statement, Sep 1, 1:59 PM MDT, 1 hour 19 minutes before
NEZ001>003-019>021-054-055-WYZ064-066>070-020200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT WED SEP 1 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... IN WYOMING...THE SEVERE THUNDERSTORM WATCH INCLUDES LARAMIE... PLATTE...GOSHEN...EASTERN ALBANY...AND EXTREME SOUTH CENTRAL CONVERSE COUNTIES OF SOUTHEAST WYOMING. THIS WATCH INCLUDES CHEYENNE...PINE BLUFFS...TORRINGTON AND WHEATLAND. THIS WATCH DOES NOT INCLUDE THE CITY OF LARAMIE. IN NEBRASKA...THE WATCH INCLUDES SCOTTS BLUFF...BOX BUTTE...DAWES... SOUTHERN SIOUX...KIMBALL...BANNER...CHEYENNE AND MORRILL COUNTIES. THIS WATCH AFFECTS SCOTTSBLUFF...ALLIANCE...SIDNEY...KIMBALL... BRIDGEPORT AND HARRISBURG. INCREASING AMOUNTS OF HUMIDITY...SOME AFTERNOON SUNSHINE AND A THE APPROACH OF A COLD FRONT HAS COMBINED TO PRODUCE AN ATMOSPHERE CONDUCIVE FOR SEVERE WEATHER. THESE CONDITIONS ARE EXPECTED TO PERSIST UNTIL 800 PM MDT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BANN WCJIN-WYSE-WYNE
Special weather statement, Sep 1, 1:59 PM MDT, 1 hour 19 minutes before
NEZ001>003-019>021-054-055-WYZ064-066>070-020200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT WED SEP 1 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... IN WYOMING...THE SEVERE THUNDERSTORM WATCH INCLUDES LARAMIE... PLATTE...GOSHEN...EASTERN ALBANY...AND EXTREME SOUTH CENTRAL CONVERSE COUNTIES OF SOUTHEAST WYOMING. THIS WATCH INCLUDES CHEYENNE...PINE BLUFFS...TORRINGTON AND WHEATLAND. THIS WATCH DOES NOT INCLUDE THE CITY OF LARAMIE. IN NEBRASKA...THE WATCH INCLUDES SCOTTS BLUFF...BOX BUTTE...DAWES... SOUTHERN SIOUX...KIMBALL...BANNER...CHEYENNE AND MORRILL COUNTIES. THIS WATCH AFFECTS SCOTTSBLUFF...ALLIANCE...SIDNEY...KIMBALL... BRIDGEPORT AND HARRISBURG. INCREASING AMOUNTS OF HUMIDITY...SOME AFTERNOON SUNSHINE AND A THE APPROACH OF A COLD FRONT HAS COMBINED TO PRODUCE AN ATMOSPHERE CONDUCIVE FOR SEVERE WEATHER. THESE CONDITIONS ARE EXPECTED TO PERSIST UNTIL 800 PM MDT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BANN
Special weather statement, Sep 1, 1:59 PM MDT, 1 hour 19 minutes before
NEZ001>003-019>021-054-055-WYZ064-066>070-020200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT WED SEP 1 1999 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... IN WYOMING...THE SEVERE THUNDERSTORM WATCH INCLUDES LARAMIE... PLATTE...GOSHEN...EASTERN ALBANY...AND EXTREME SOUTH CENTRAL CONVERSE COUNTIES OF SOUTHEAST WYOMING. THIS WATCH INCLUDES CHEYENNE...PINE BLUFFS...TORRINGTON AND WHEATLAND. THIS WATCH DOES NOT INCLUDE THE CITY OF LARAMIE. IN NEBRASKA...THE WATCH INCLUDES SCOTTS BLUFF...BOX BUTTE...DAWES... SOUTHERN SIOUX...KIMBALL...BANNER...CHEYENNE AND MORRILL COUNTIES. THIS WATCH AFFECTS SCOTTSBLUFF...ALLIANCE...SIDNEY...KIMBALL... BRIDGEPORT AND HARRISBURG. INCREASING AMOUNTS OF HUMIDITY...SOME AFTERNOON SUNSHINE AND A THE APPROACH OF A COLD FRONT HAS COMBINED TO PRODUCE AN ATMOSPHERE CONDUCIVE FOR SEVERE WEATHER. THESE CONDITIONS ARE EXPECTED TO PERSIST UNTIL 800 PM MDT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BANN WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:45 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 65 min |
| Sep 1, 3:49 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 61 min |
| Sep 1, 4:10 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 50 min |
| Sep 1, 5:08 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 47 min |
| Sep 1, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 34 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.